Psycho-Babble Medication Thread 368080

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

raw feelings after effexor

Posted by gypsygirl on July 20, 2004, at 1:30:53

I was on effexor for 4 years. Weaned off slowly for 1 month and have been off totally now for 10 days. I heard horrible things about quitting but withdrawal wasn't bad. I had the usual flu type stuff and a few days of wierdness but over all, it was no big deal.

Now it's being interesting. I'm emotional and can cry at the sweetest and smallest things. I have an edge to me...like I'm a teenager just discovering hormones and excitement. I have so much energy that I have trouble relaxing. I had put on over 50 pounds with effexor (which I hated!!!!)... loved to eat and veg out over computer games. Now I have little interest in food and can't sit still. I have so much energy and have trouble focusing on one thing for too long, sort of scattered, and I can't relax. Tonight I smashed into another car...just not paying attention. I was busy looking around at everything. How totally dumb!

Has anyone else gotten to this point and experienced this type of thing? I could sure use some feedback.

 

Re: raw feelings after effexor

Posted by linkadge on July 20, 2004, at 8:36:10

In reply to raw feelings after effexor, posted by gypsygirl on July 20, 2004, at 1:30:53

There is such as thing as "roubound mania" when coming off of serotogenic medications. Usually the brain gets a rush of dopamine as soon as the serotonin levels drop from discontinuing the medication. This can create feelings of power and independance. You must be carefull and watch your mood as these feelings might change as your brain chemistry reballences.


Linkadge

 

Re: raw feelings after effexor linkadge

Posted by gypsygirl on July 20, 2004, at 8:58:48

In reply to Re: raw feelings after effexor, posted by linkadge on July 20, 2004, at 8:36:10

Thanx so much for answering. This makes sense to me. I figured once I had slowly lowered my dosage from 150 to 0 without too many problems, I was home free. I really wanted the effexor out of my system. I know I'm handling it well, but I'm starting a new business and feel so overwhelmed and panicky at times. I'll start something and forget about it only to start something else. Follow through is hard. And mood swings are definitely who I am. I can't believe I smashed my car! Any and all feedback is so appreciated.

 

Re: raw feelings after effexor

Posted by linkadge on July 20, 2004, at 9:18:43

In reply to Re: raw feelings after effexor linkadge, posted by gypsygirl on July 20, 2004, at 8:58:48

Sometimes we like to change everything in our lives at once. It makes us feel free. If you feel some of the old feelings coming back, especially when your life seems a little unsettled, don't feel afraid to get the help you need.

For instance. The first time I left home for university, I decided to stop taking my medication. For me this was a big mistake. I had to start again. But, when I had adjusted better to the new lifestyle I was able to greatly reduce my meds.


Best of Luck

Linkadge

 

Re: raw feelings after effexor

Posted by cpallen79 on July 21, 2004, at 13:56:22

In reply to Re: raw feelings after effexor, posted by linkadge on July 20, 2004, at 9:18:43

I also had "rebound symptoms" from Effexor, at least I think I did. I noticed my stress tolerance dropped to nill, then again, there could have been other things going on, but it was exceptionally difficult to get off of Effexor, and I've noticed that alot fo people experience rebound issues upon weaning off, or have protracted issues, frustrating experience, I can empathize.

> Sometimes we like to change everything in our lives at once. It makes us feel free. If you feel some of the old feelings coming back, especially when your life seems a little unsettled, don't feel afraid to get the help you need.
>
> For instance. The first time I left home for university, I decided to stop taking my medication. For me this was a big mistake. I had to start again. But, when I had adjusted better to the new lifestyle I was able to greatly reduce my meds.
>
>
> Best of Luck
>
> Linkadge


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.